Geometric properties of points on modular hyperbolas

Kevin Ford, Mizan R. Khan, Igor E. Shparlinski

Research output: Contribution to journalArticlepeer-review


Given an integer n ≥ 2, let Hn be the set Hn = {(a, b) : ab ≡1 (modn), 1 ≤ a, b ≤ n - 1} and let M(n) be the maximal difference of b-a for (a, b) ∈ Hn. We prove that for almost all n, n-M(n) = O (n1/2+o(1)). We also improve some previously known upper and lower bounds on the number of vertices of the convex closure of Hn.

Original languageEnglish (US)
Pages (from-to)4177-4185
Number of pages9
JournalProceedings of the American Mathematical Society
Issue number12
StatePublished - Dec 2010

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Geometric properties of points on modular hyperbolas'. Together they form a unique fingerprint.

Cite this